# SDR AU990416059

- Difficulty date: March 24, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW121
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 310900301
- Condition: Separated
- Location: 1st Stage
- Part time: 12,728 hours
- Component: Pwa, PW121
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AU) ENG SHUTDOWN IN-FLIGHT AFTER A LOUD BANG, FOLLOWED BY A LOSS OF OIL PRESSURE AND AN INCREASE IN ITT.  POST- FLIGHT INSP REVEALED ENG HAD SUFFERED A MAJOR INTERNAL FAILURE.  DISASSY OF ENG REVEALED ENG HAD MAJOR INTERNAL DAMAGE TO ALL ROTATING ASSY.  DAMAGE INITIATED WITH FAILURE OF A 1ST STAGE POWER TURB BLADE, SENDING DEBRIS UPSTREAM INTO LP TURB AND DOWNSTREAM INTO 2ND STAGE POWER TURB .  CONSEQUENTIAL UNBALANCE CAUSED VIBRATION AND SUBSEQUENT TIP RUB OF HP TURB BLADES.  RGB CONTAINED HIGH LEVELS OF RESIDUAL MAGNETISM.  MOST OF BEARING AND GEARS IN RGB WERE SCRAPPED.  BEARINGS WERE SCRAPPED DUE TO PITTING, GEARS DUE TO FROSTING.  MAGNETISM, IN OPINION OF OVERHAUL SHOP, WAS DUE TO LIGHTNING STRIKE.
